MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22149K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.The patient identifier was not available and the patient's race is hispanic.All reasonably known patient information is included in this report.Device evaluation anticipated, but not yet begun.(b)(4).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a peripheral procedure, the manufacturer's catheter was advanced to the proximal sfa twice with no incident.Upon removal, x-ray showed the distal tip of the manufacturer's guide wire (approximately 10 inches long) broke off in the lower leg of the patient.A non-manufacturer's wire was advanced to the area and a gooseneck snare was used to retrieve the portion of the manufacturer's guide wire.Follow-up x-ray confirmed that no piece of the manufacturer's guide wire was retained in the patient.The patient was discharged and doing well.This adverse event is being submitted because the manufacturer's catheter is a concomitant device in use when the manufacturer's guide wire separated in the patient and required intervention.There is no allegation the manufacturer¿s catheter malfunctioned.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block g3: initial mdr aware date listed (b)(6) 2021; however, correct date is (b)(6) 2021.Blocks h3 & h6: the phoenix catheter system was visually and microscopically inspected and did not appear damaged.In addition, component codes was intentionally left blank.There was no damage to the phoenix catheter system.

Brand Name
PHOENIX CATHETER SYSTEM, 2.2MM X 149CM, 6F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11817171
Report Number2939520-2021-00027
Device Sequence Number3746890
Product Code MCW
UDI-Device Identifier00845225002657
UDI-Public(01)00845225002657(17)230131(10)01222101
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172386
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberP22149K
Device Catalogue Number400-0200.293
Device Lot Number02262112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS: 0.014" PHOENIX GUIDE WIRE; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH; PHILIPS: 0.014" PHOENIX GUIDE WIRE; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight68